After having a double mastectomy on Aug 7, 2008 I had a Tram Flap reconstruction at the same time. While hospitalized I developed blisters on both breasts which were aggravated by the use of Bacitracin to heal them but instead multiplied due to an allergic reaction to Bacitracin. It is now Oct. 1 and the blisters have scabbed over and I am using Bactraban to try to heal. The Plastic Surgeon says the blisters are on the Tram Flap skin, not on the new skin patch. Why did this happen? Is it a common occurance with this type of surgery? What is the time frame for healing blisters?
Yes, blistering is a common occurrence. It usually happens when there is some swelling and the dressings are pulling against the skin resulting in blisters and some redness. Really, one should use antibiotic ointment only about 3 days and then the wounds should just be kept clean and dry. It will take you about 10 days to see complete healing. I hope this helps,
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.